Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 22, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 27, 2004, 7:06 PM CDT for Tarrant County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2004, 7:06 PM CDT (00:06 UTC)
- Expired
- May 27, 2004, 10:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 24 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.1 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 207 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1002 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 280007
FFWFTW
TXC439-280300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
706 PM CDT THU MAY 27 2004
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
TARRANT COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 1000 PM CDT
* AT 705 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAIN OVER NORTHEAST TARRANT COUNTY...MOVING EAST AT 40
MPH. MORE THUNDERSTORMS WITH VERY HEAVY RAIN WERE MOVING NORTHEAST
FROM HOOD AND JOHNSON COUNTY. RAINFALL RATES OF OVER 3 INCHES AN
HOUR CAN BE EXPECTED WITH THESE THUNDERSTORMS. WIDESPREAD STREET
FLOODING CAN BE EXPECTED ACROSS MUCH OF TARRANT COUNTY THIS
EVENING.
* LOCATIONS IN THE WARNING INCLUDE ARLINGTON...BEDFORD...
BENBROOK...BLUE MOUND...COLLEYVILLE...DALWORTHINGTON GARDENS...
EAGLE MOUNTAIN...EDGECLIFF...EULESS...EVERMAN...FOREST HILL AND
DOWNTOWN FORT WORTH
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3256 9704 3257 9754 3283 9752 3299 9753
3299 9731 3300 9704 3280 9705
$$1 follow-up statement
000 WGUS74 KFWD 280204 FFSFTW TXC439-280300- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 903 PM CDT THU MAY 27 2004 ...A FLASH FLOOD WARNING CONTINUES FOR TARRANT COUNTY UNTIL 1000 PM CDT... THE CLUSTER OF THUNDERSTORMS THAT BROUGHT OVER 2 INCHES OF RAIN TO PARTS OF TARRANT COUNTY HAS MOVED NORTHEAST INTO COLLIN AND HUNT COUNTIES. HOWEVER...ADDITIONAL SHOWERS AND THUNDERSTORMS WERE BEGINNING TO DEVELOP ACROSS TARRANT COUNTY AT 900 PM. MOVEMENT WAS NORTHEAST AT 40 MPH. EVEN THOUGH WIDESPREAD HEAVY RAINS HAVE ENDED...THERE MAY STILL BE SOME FLOODING PROBLEMS FROM THE HEAVY RAINS EARLIER THIS EVENING. ANY ADDITIONAL RAINFALL WILL CONTINUE TO RUNOFF AND COULD CAUSE SOME ADDITIONAL FLOODING PROBLEMS THROUGH 10 PM. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. KNOW YOUR LOCATION IN RELATION TO STREAMS...RIVERS OR CREEKS THAT CAN BECOME KILLERS IN HEAVY RAINS. DO NOT ATTEMPT TO DRIVE THROUGH RISING WATER. DO NOT CROSS AREAS WHERE WATER IS FLOWING...EVEN ON FOOT. RAPIDLY FLOWING WATER CAN QUICKLY SWEEP YOU OFF YOUR FEET. MOST FLASH FLOOD DEATHS OCCUR AT NIGHT. BE ESPECIALLY CAUTIOUS AT NIGHT SINCE IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. USE CAUTION IN AND AROUND STREAMS...CREEKS OR DRAINAGE DITCHES. TAKE THE SHORTEST PATH TO REACH HIGHER GROUND...BUT DO NOT DRIVE THROUGH RISING WATER. LAT...LON 3299 9707 3260 9703 3259 9756 3300 9753 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 27, 5:55 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, May 27, 5:55 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 555 PM CDT THU MAY 27 2004 .DISCUSSION... 555 PM AVIATION DISCUSSION. STRONG TO SEVERE STORMS MOVING INTO SOUTHERN TARRANT COUNTY ATTM WITH HAIL UP TO SIZE OF NICKELS. THIS STORM SHOULD PASS JUST SOUTH OF DFW ABOUT 640 PM...AND PROBABLY HIT DAL ABOUT 645 PM. WILL ISSUE AIRPORT ADVSY IF STORM CONTINUES SVR. OTHER SEVERE STORMS IN EASTERN PALO PINTO AND EASTERN EASTLAND COUNTIES COULD AFFECT THE DFW AREA DURING THE NEXT THREE HOURS. 59 && .DISCUSSION... EVOLUTION OF CONVECTION TONIGHT IS FAR FROM CERTAIN AS SHRA/TSRA HAVE BEEN GOING ON ACROSS W TEXAS MOST OF THE DAYLIGHT HOURS. WHILE THE STORMS HAVE SHOWN A GENERAL INCREASE IN INTENSITY DURING THE PAST HOUR...THEY ARE ALSO WORKING ACROSS A RELATIVELY WORKED OVER AIR MASS...AS COMPARED TO A STRONGLY CAPPED AREA WITH GOOD INSOLATION. VAPOR CHANNEL CONTINUES TO SHOW H5 PVA WORKING SLOWLY ACROSS CENTRAL NM...WHILE THE DRY LINE WAS ROUGHLY BETWEEN KCDS AND KSPS SWWD TO NEAR KABI. WE WILL OPT TO KEEP MENTION OF SEVERE THUNDERSTORMS THIS EVENING...BUT CONFIDENCE NOT AS HIGH AS PREVIOUSLY THOUGHT. STILL...GIVEN THE EXPECTED STRENGTH OF THE H5 SHORT WAVE AND THE FORECAST CAPE...JUST CAN NOT RULE OUT SOME DAMAGING WINDS WITH A FEW STORMS. RAIN CHANCES LOOK PRETTY DECENT SO WILL GO WITH LIKELY TO CAT POPS NW TONIGHT. WILL BLEND MOS NUMBERS AS THEY LOOK REASONABLE ATTM. SHORTWAVE TO WORK EAST OF N TEXAS TOMORROW MORNING AND SAT LOOKS TO BE DRY. CENTRAL U.S. TROUGH STILL LOOKS TO BRING A COLD FRONT INTO N TEXAS ON SUNDAY...BUT UPPER LEVEL ENERGY WILL REMAIN WELL NORTH OF THE REGION. STILL COULD SEE SOME STORMS WITH THIS FEATURE SO WILL KEEP PRECIP CHANCES GOING THEN. RAIN CHANCES LOOK TO CONTINUE INTO NEXT WEEK AS NW FLOW LINGERS ACROSS CENTRAL U.S. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 71 88 72 88 / 70 10 10 10 WACO, TX 72 91 72 91 / 50 10 10 10 PARIS, TX 69 86 70 87 / 70 40 20 10 DENTON, TX 69 87 71 88 / 80 10 10 10 MCKINNEY, TX 70 87 71 88 / 70 20 10 10 DALLAS, TX 71 88 72 89 / 60 10 10 10 TERRELL, TX 71 88 72 89 / 50 20 10 10 CORSICANA, TX 72 90 71 90 / 50 0 10 10 TEMPLE, TX 72 93 71 91 / 50 10 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. &&
Hazardous weather outlook, May 27, 6:30 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 630 PM CDT THU MAY 27 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 630 PM CDT THU MAY 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT NORTHWEST OF AN ATHENS...HILLSBORO...TO GOLDTHWAITE LINE. HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH WILL BE POSSIBLE WITH ANY SEVERE THUNDERSTORMS THAT DEVELOP. SCATTERED STORMS ARE POSSIBLE ACROSS THE REST OF THE NORTH TEXAS TONIGHT...BUT THESE STORMS ARE NOT EXPECTED TO BE SEVERE. CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN WILL PRESENT WEATHER HAZARDS. .DAYS TWO THROUGH SEVEN... ANOTHER STORM SYSTEM IS EXPECTED TO AFFECT NORTH TEXAS LATE SUNDAY INTO MEMORIAL DAY. MANY UNCERTAINTIES STILL EXIST ON EVOLUTION... TIMING AND STRENGTH OF THIS SYSTEM. AT THIS TIME...SEVERE WEATHER COULD BE POSSIBLE...ESPECIALLY BETWEEN I-20 AND THE RED RIVER... WHERE WIND SHEAR ALOFT AND LIFT WOULD BE THE STRONGEST. WE URGE PERSON VACATIONING OR TRAVELING ACROSS NORTH TEXAS TO CONTINUE MONITORING FUTURE FORECASTS AND OUTLOOKS ON THIS DEVELOPING WEATHER SITUATION LATER THIS MEMORIAL DAY WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS LIKELY NORTHWEST OF AN ATHENS...HILLSBORO...TO GOLDTHWAITE LINE THIS EVENING. 79
In the hours before
Special weather statement, May 27, 5:42 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 542 PM CDT THU MAY 27 2004 TXZ091>095-102>107-117>123-131>135-142>146-280400- BOSQUE-COLLIN-COOKE-DALLAS-DELTA-DENTON-ELLIS-FANNIN-GRAYSON- HAMILTON-HENDERSON-HILL-HOOD-HOPKINS-HUNT-JOHNSON-KAUFMAN-LAMAR- MILLS-MONTAGUE-NAVARRO-PARKER-RAINS-ROCKWALL-SOMERVELL-TARRANT-VAN ZANDT-WISE- 542 PM CDT THU MAY 27 2004 SEVERE THUNDERSTORM WATCH 314 REMAINS IN EFFECT FOR... BOSQUE COLLIN COOKE DALLAS DELTA DENTON ELLIS FANNIN GRAYSON HAMILTON HENDERSON HILL HOOD HOPKINS HUNT JOHNSON KAUFMAN LAMAR MILLS MONTAGUE NAVARRO PARKER RAINS ROCKWALL SOMERVELL TARRANT VAN ZANDT WISE
Local storm report, May 27, 5:46 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
546 PM CDT THU MAY 27 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0540 PM TSTM WND GST 5 S PALO PINTO 32.70N 98.30W
05/27/2004 60 MPH PALO PINTO TX TRAINED SPOTTER
60 MPH GUST REPORTED AT LAKE PALO PINTOLocal storm report, May 27, 5:54 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
554 PM CDT THU MAY 27 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0526 PM HAIL STRAWN 32.55N 98.50W
05/27/2004 0.88 INCH PALO PINTO TX TRAINED SPOTTERLocal storm report, May 27, 6:08 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
608 PM CDT THU MAY 27 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0640 PM HAIL 5 S PALO PINTO 32.70N 98.30W
05/27/2004 0.88 INCH PALO PINTO TX TRAINED SPOTTER
NICKEL HAIL AT LAKE PALO PINTOLocal storm report, May 27, 6:51 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
651 PM CDT THU MAY 27 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0600 PM HAIL 12 WSW DE LEON 32.05N 98.73W
05/27/2004 0.88 INCH COMANCHE TX LAW ENFORCEMENT
NICKEL HAIL AT SIPE SPRINGSLocal storm report, May 27, 6:52 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
652 PM CDT THU MAY 27 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0615 PM HAIL DE LEON 32.11N 98.54W
05/27/2004 0.88 INCH COMANCHE TX LAW ENFORCEMENT
NICKEL HAIL IN DE LEONThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:45 PM CDT | Flash Flood Warning | FWD | Collin, Dallas | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.